MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TC3 RP TIBIAL INSERT S3,15.0; SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US TC3 RP TIBIAL INSERT S3,15.0; SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT
Model Number 96-2343
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Joint Disorder (2373); No Code Available (3191)
Date of Event 06/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient underwent primary unicompartmental surgery.This was revised to a pfc tc3 revision on (b)(6) 2014 (please note that i do not believe that the uni knee was a depuy product but a complaint search may establish this).Following the pfc tc3 revision, the patient has complained that the knee has never felt good.Recent x rays show extensive heterotopic ossification, especially around the lateral edges of the tibial component.A decision was made to open the knee on (b)(6) 2020 to remove the extra bone.As expected there was fairly extensive bone around the lateral edges on the component which appeared to be impinging on both the soft tissue and the mobile bearing insert.This bone was removed and a new 15mm tc3 rp bearing inserted (same bearing that was removed to gain exposure.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.H6 patient code: no code available (3191) used to capture the device revision or replacement and not surgical intervention.

Brand Name
TC3 RP TIBIAL INSERT S3,15.0
Common Device Name
SIGMA REVISION IMPLANT : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10285501
Report Number1818910-2020-16083
Device Sequence Number19005100
Product Code NJL
UDI-Device Identifier10603295242239
UDI-Public10603295242239
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-2343
Device Catalogue Number962343
Device Lot Number447698
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date07/16/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFC*SIGMA TC3 FEM RT SZ3; PFC*SIGMA/OV/DOME PAT 3PEG,38; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER NEUTRAL BOLT; TC3 RP TIBIAL INSERT S3,15.0; UNIVERSAL STEM 75X10MM FLUTED; UNIVERSAL STEM 75X12MM FLUTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR